Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 47, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 23, 2000, 4:58 PM MDT for Sioux County, Nebraska. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 2000, 4:58 PM MDT (22:58 UTC)
- Expired
- Jun 23, 2000, 5:15 PM MDT
- In force
- 17 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sioux County, NE
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 232304 COR
SVRCYS
NEC165-232315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT FRI JUN 23 2000
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 515 PM MDT
* AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 8 MILES EAST OF AGATE...OR 40 MILES NORTH OF
SCOTTSBLUFF...MOVING EAST AT 25 MPH. THIS SEVERE THUNDERSTORM HAS
A HISTORY OF PRODUCING WALNUT SIZE HAIL AT THE AGATE FOSSIL BEDS
NATIONAL MONUMENT.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENC+Y. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 4256 10367 4240 10374 4234 10345 4240 10345
4242 10344 4240 10337
BANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:35 PM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 23, 2:35 PM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 235 PM MDT FRI JUN 23 2000 WK QUASI-STNRY BNDRY DRAPED ACRS THE NRN PANHANDLE INTO SRN WY. WDLY SCT -TSRA/SHRA HAVE DVLP INVOF BNDRY...MAINLY LARAMIE RANGE WESTWARD. THIS ACTIVITY ENHANCED BY WK S/W ENERGY APPROACHING FROM THE WEST AND MONSOONAL TYPE MID/HI LVL MOISTURE STREAMING NORTHWARD THRU COLORADO. WITH BONE DRY SUB CLD LYR...RAIN SCARCE...GUSTY WND PRODUCERS WL BE MAIN THREAT INTO THE EVENING. ACTIVITY OVER SRN WY LATE AFTN SHOULD CONT TO DRIFT EAST INTO THE PANHANDLE THIS EVENING...WITH GREATEST ACTIVITY OVER NRN AREAS CLOSER TO STNRY BNDRY AND SFC CONVERGENCE REGION. PREFER THE SLOWER AND STRONGER NGM SOLUTION THIS PACKAGE...GIVEN THE 90KT H2 JET RIDING THRU THE BACKSIDE OF THE DVLP S/W TROF OVER WRN CANADA. ON SATURDAY...A WK S/W TROF WILL PUSH SE ACRS WY... INTERACTING WITH STALLED OUT SFC BNDRY TO PRODUCE WDLY SCT/SCT -TSRA ACRS THE FA. W/ MOISTURE POOLED ALONG THE FRONT AND INSTABILITY HIER OVR THE PANHANDLE...SVR STORMS A SLIGHTLY GREATER POSSIBILITY (SEE SWODY2). H5 HGTS AND H10-H5 THICK APPEAR SIMILAR TO TODAYS AND WL NOT CHANGE FCST TEMPS MUCH FOR SAT. AS STRONGER S/W TROF MOVES OUT OF SRN CANADA INTO THE NRN PLAINS LATE SAT NITE INTO SUN...SFC BNDRY WILL FINALLY GET A PUSH SOUTHWARD. WITH FRONT PUSHING SOUTH AND MORE S/W ENERGY RIDING THRU THE TROF...POPS WILL BE HIGHEST ON SUN (ESP SRN AREAS). TEMPS 10 TO 20 DEG COOLER ON SUNDAY AS CANADIAN HIGH NOSES SOUTHWARD THRU THE NRN ROCKIES DECR H5 HGTS. .EXTENDED DISCUSSION...NW FLOW ALF TO CONT OVR SE WY AND THE WRN NEB PNHNDL THRU THE WEEK. HGTS RISE THU AND FRI OVR THE ROCKIES AS RDG ALF BLDS. NEW MRF DOES NOT HAV THE AMPLITUDE AS ITS PREV RUN. FLOW WL BCM MORE W BY FRI AND AMS DRIER. TIL THEN...SHRTWV TROFS IN THE NW FLOW ALF WL RIDE OVR BNDRY LYR UPSLP FLOW PRODUCED BY SFC HI PRES MOVG INTO THE PLNS. THE RESULT WL BE AT LEAST SCT SHWRS AND AFTN AND EVE TSTMS MON THRU WED WITH SVR WX A PSBLTY...ESP IF SFC TEMPS WARM. THICKNESS VALUES AND FMR GUIDANCE KEEP MAX TEMPS COOLER THAN NRML FOR THIS TIME OF YEAR. MRF SIM TO CURRENT NOGAPS RUN. .CYS... WY...NONE. NE...NONE. JK/JMR
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.